+40 264 433427

CASE REPORT

5-ASA Induces Mild Acute Pancreatitis. Case Report and Review of the Literature

 download Full Article (PDF file)

Ágnes Meczker, Alexandra Mikó, Péter Hegyi

Institute for Translational Medicine, University of Pécs, Medical School, Pécs, Hungary

DOI: http://dx.doi.org/10.15403/jgld.2014.1121.272.asa

ABSTRACT
5-aminosalicylic acid has been reported to be able of inducing acute pancreatitis as an adverse reaction. However, in most case reports, rechallenge of the drug is missing; therefore, evidence is still needed to confirm its role in the clinical course of acute pancreatitis and its influence on the outcome. Here, we report a case of recurrent acute pancreatitis secondary to 5-aminosalicylic acid, with positive unintentional rechallenge. A systematic search of the literature was performed and 42 cases from 35 articles were summarized concerning the clinical course of 5-aminosalicylic acid induced acute pancreatitis.
Key words: acute pancreatitis – 5-ASA – 5-aminosalicylic acid – rechallenge – drug-induced – adverse drug reaction – Crohn’s disease.
Abbreviations: 5-ASA: 5-aminosalicylic acid; AP: acute pancreatitis; CRP: C-reactive protein; CMV: cytomegalovirus; HIV: human immunodeficiency virus; HHV: human herpes virus; ERCP: endoscopic retrograde cholangiopancreatography; DIAP: drug-induced acute pancreatitis; MRCP: magnetic resonance cholangiopancreatography; ADR: adverse drug reaction.